A monotonic limiter and flux-corrected transport approach for high-order time integration schemes

Sang Hun Park, Tae Young Lee

Research output: Contribution to journalArticle

Abstract

A monotonic transport algorithm for a high-order time integration scheme is described in this paper. The algorithm is a modified version of an existing high-order time integration scheme, and is tested using a simple one-dimensional pulse and two-dimensional deformational flows. It is found that the new formulation can remove the error, caused by new maxima/minima and excessive smoothing, which occurs in scalar transport using the original extrapolation scheme. The results show that there may be potential for the high-order time integration scheme to be applied in numerical weather prediction models.

Original languageEnglish
Pages (from-to)649-654
Number of pages6
JournalAsia-Pacific Journal of Atmospheric Sciences
Volume49
Issue number5
DOIs
Publication statusPublished - 2013 Nov 1

Fingerprint

two-dimensional flow
smoothing
weather
prediction

All Science Journal Classification (ASJC) codes

  • Atmospheric Science

Cite this

@article{d50dcb9699a94f9eb320c4c3b266e5ac,
title = "A monotonic limiter and flux-corrected transport approach for high-order time integration schemes",
abstract = "A monotonic transport algorithm for a high-order time integration scheme is described in this paper. The algorithm is a modified version of an existing high-order time integration scheme, and is tested using a simple one-dimensional pulse and two-dimensional deformational flows. It is found that the new formulation can remove the error, caused by new maxima/minima and excessive smoothing, which occurs in scalar transport using the original extrapolation scheme. The results show that there may be potential for the high-order time integration scheme to be applied in numerical weather prediction models.",
author = "Park, {Sang Hun} and Lee, {Tae Young}",
year = "2013",
month = "11",
day = "1",
doi = "10.1007/s13143-013-0057-3",
language = "English",
volume = "49",
pages = "649--654",
journal = "Asia-Pacific Journal of Atmospheric Sciences",
issn = "1976-7633",
publisher = "Korean Meteorological Society",
number = "5",

}

A monotonic limiter and flux-corrected transport approach for high-order time integration schemes. / Park, Sang Hun; Lee, Tae Young.

In: Asia-Pacific Journal of Atmospheric Sciences, Vol. 49, No. 5, 01.11.2013, p. 649-654.

Research output: Contribution to journalArticle

TY - JOUR

T1 - A monotonic limiter and flux-corrected transport approach for high-order time integration schemes

AU - Park, Sang Hun

AU - Lee, Tae Young

PY - 2013/11/1

Y1 - 2013/11/1

N2 - A monotonic transport algorithm for a high-order time integration scheme is described in this paper. The algorithm is a modified version of an existing high-order time integration scheme, and is tested using a simple one-dimensional pulse and two-dimensional deformational flows. It is found that the new formulation can remove the error, caused by new maxima/minima and excessive smoothing, which occurs in scalar transport using the original extrapolation scheme. The results show that there may be potential for the high-order time integration scheme to be applied in numerical weather prediction models.

AB - A monotonic transport algorithm for a high-order time integration scheme is described in this paper. The algorithm is a modified version of an existing high-order time integration scheme, and is tested using a simple one-dimensional pulse and two-dimensional deformational flows. It is found that the new formulation can remove the error, caused by new maxima/minima and excessive smoothing, which occurs in scalar transport using the original extrapolation scheme. The results show that there may be potential for the high-order time integration scheme to be applied in numerical weather prediction models.

UR - http://www.scopus.com/inward/record.url?scp=84892585179&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84892585179&partnerID=8YFLogxK

U2 - 10.1007/s13143-013-0057-3

DO - 10.1007/s13143-013-0057-3

M3 - Article

AN - SCOPUS:84892585179

VL - 49

SP - 649

EP - 654

JO - Asia-Pacific Journal of Atmospheric Sciences

JF - Asia-Pacific Journal of Atmospheric Sciences

SN - 1976-7633

IS - 5

ER -